Published on ADDitudeMag.com

Auditory Hallucinations

"My daughter says she hears imaginary voices. Is this a side effect of her medication?"

by Larry Silver, M.D.


Auditory hallucinations are not a side effect of stimulants. Have your daughter go off medication for a week. If the voices go away, ask your doctor about switching her to another medication. If they persist, your doctor should look for another cause. Possible causes include anxiety, depression, and bipolar disorder.


Copyright © 1998 - 2013 New Hope Media LLC. All rights reserved. Your use of this site is governed by our
Terms of Service (http://www.additudemag.com/adhd/terms.html) and
Privacy Policy (http://www.additudemag.com/adhd/privacy.html).
ADDitude does not provide medical advice, diagnosis, or treatment. The material on this web site is provided for educational purposes only.
See additional information at http://www.additudemag.com/adhd/disclaimer.html
New Hope Media, 39 W. 37th Street, 15th Floor, New York, NY 10018

Adult ADHD | Parenting ADHD Children | ADHD Treatment | School & Learning Disabilities | About ADHD | ADHD Resources | ADHD Community
Source: Auditory Hallucinations